Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Increased the intake of adavir. Having a rasp and hoarse voice. Suggest a solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11954 Questions
I have been taking XXXXXXX twice a day and Spiriva once a day. The Advair has recently been raised from 100/50 to 250/50. I lecture at a local college and my voice has suddenly become quite raspy & hoarse to the point where I am fearful that in this next semester I will be unable to teach. I love doing it, perhaps because I have been an adjunct for 50 years. Also, would it help if I took the Spiriva several hours later than the Advair? In the morning I have been taking them within minutes of each other.

XXXX - Fair Oaks, CA
Posted Wed, 2 Oct 2013 in Lung and Chest disorders
Answered by Dr. Michelle Gibson James 42 minutes later
Brief Answer:
need to rule out infection

Detailed Answer:
Hi, thanks for using healthcare magic

It is likely that it is more the advair that the spiriva that is causing the hoarseness.

Though spiriva can cause hoarseness, it occurs in approximately in 3% of persons using the medication.

Placing an interval between the medication may be helpful. It is also advised that persons gargle after using these medications to reduce any inflammation.

There have been rare instances of advair inducing fungal infection of the larynx which is actually the reason the person experiences progressive hoarseness.
When this infection is treated the voice recovers.

You may want to consider visiting your ENT doctor to rule out infection of the larynx.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor